How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
18703594
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

November 1, 2010 Dear Dr. Wilson, In my last question,

Resolved Question:

November 1,XXXXX Wilson,

In my last question, you advised me to take Metamucil to stop the diarrhea caused by my baths with MgSO4. Should I take the Metamucil BEFORE or AFTER bathing with MgSO4? I am also planning to use PEPTO-BISMOL to help with the diarrhea. Like the Metamucil, should I take the PEPTO-BISMOL BEFORE or AFTER a bath with MgSO4 to get the most out these antidiarrheal products? If you have any ideas about timing (For example, take Metamucil 15 minutes before/after a bath), please let me know.

Sincerely,

Customer
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Owen replied 6 years ago.

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
Hello, and I am pleased to help, use of my answers are for educational purposes only.
I don't remember saying anything about Magnesium baths...
But, you can use the Metamucil at any time of the day - this is basically a fiber product that bulks your stool up to a more solid form.
Peptobismol coats your stomach to help with ulcers...
Customer: replied 6 years ago.

The label on the bottle of Pepto-BISMOL indicates that this product is also effective in treating the following 5 ailments. 1) NAUSEA, 2) HEARTBURN, 3) Indigestion, 4)Upset Stomach, and 5) DIARRHEA. Ailments in capital letters pertain to me. Nausea, and Heartburn go away instantly when I take Pepto-Bismol. My question is: How long does it take for Pepto-BISMOL to arrest diarrhea?

 

Sincerely,

 

Customer

Expert:  Dr. Owen replied 6 years ago.
Pepto Bismol is not something that I really see helping with diarrhea - you might want to try a product called Imodium or Lomotil for diarrhea and combing with Metamucil should help you.
Thank you for your question.
Dr. Owen and 6 other Health Specialists are ready to help you